MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); No Code Available (3191)
Date of Event 07/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient code (b)(4): secondary surgical intervention, explant and additional suture (b)(4).
 
Event or Problem Description
The reporter indicated that tha 12.6mm micl12.6, -8.0 diopter, implantable collamer lens was implanted into the patient's left eye (os) on (b)(6) 2018.On (b)(6) 2018 the lens was explanted with additional suture due to iris atrophy and pupil dilation.Additional information reported: chamber well framed.Iris atrophy at incision site.Pupil size normal.Superior corneal edema grade 2.Os visual field pass.Slight restriction inferior not in visual axis.Will follow up with visual field in 1 month.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Lens was returned in a contact lens container.Visual inspection found no visible damage to the lens.(b)(4).
 
Additional Manufacturer Narrative
Additional information: corneal edema resolved.Patient was treated with durezol 0.05% and zymaxid 0.5% as part of normal post-op regimen.(b)(4).Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information added: in the surgeon's opinion the cause of the event is a patient-related factor.Additional report sources added.(b)(4).Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7749218
Report Number2023826-2018-01164
Device Sequence Number19152461
Product Code MTA
UDI-Device Identifier00841542102988
UDI-Public00841542102988
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Initial Date Received by Manufacturer 07/06/2018
Supplement Date Received by Manufacturer08/16/2018
10/05/2018
10/11/2018
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date09/14/2018
10/08/2018
10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR